Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Fatigue, dizziness, palpitations, low vitamin D levels, anxiety disorder?

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 1835 Questions
I am 30 yrs old black male. I had surgery on my esophagus 7 years ago. other than that I am healthy, workout 4 days a week and eat healthy.

Off and on for years, I have experienced heart palpitations, dizziness and fatigue. A few months ago, I found out my Vit D was low, a 19, it is now at 46 thanks to 0000 iu of Vit D a week (1 pill). I am still experiencing these symptoms. I wore a 48 hr heart monitor as well as had blood work done, and everything came back normal. I thought it may be stress, but I get plenty of rest and take B complex to keep me calm. In the past, B complex worked, but now nothing seems to help. I do get dizzy very easy on roller coasters and boats, so I think it may be Vertigo. Any suggestions? thanks!
Posted Tue, 1 May 2012 in Anxiety and Stress
Answered by Dr. Ashish Mittal 17 hours later

Thanks for your query.

It is nice to see such a nice and precise description of problem in spite of having so many problems in life.

Important aspects of your query are:
•     30 years old black male
•     Long duration of problem: for years
•     Symptoms of: anxiety, stress, palpitations, dizziness and fatigue
•     Partial improvement with Vitamin D & B

From your information, it is clear that you have long term symptoms of Anxiety disorder. In between severity of anxiety increases and for that you might have received treatment (with vitamins) although it was not effective in your case.

Anxiety usually accompanies excessive worry related to health, finance and well being of family members. Other symptoms of anxiety are: restlessness, increase muscle tension which can lead to pain in different part of body, dry mouth, feeling of insecurity and sleep difficulty. You may of some of these symptoms also.

In your case, I would consider vertigo as least possibility because you are developing dizziness only on roller coasters and boats.

So you need long term treatment of anxiety may be for years considering long duration of symptoms and it will decrease your dizziness problem too.

In your case combined treatment with medicines like one of SSRI group of medicine or Mirtazapine depending on your case suitability along with cognitive behaviour therapy by trained therapist will be helpful. Apart from that continue your exercise schedule and start practicing yoga & meditation.

In some cases people may have anxiety related symptoms because of thyroid related so get thyroid hormonal assay done.

Final message to you: worry less, get psychiatrist consultation for treatment and have Thyroid hormonal assay (serum TSH level).

Hope this answers your query. In case of any doubt, I will be available for follow ups.

Wishing you good health.

Above answer was peer-reviewed by
Follow-up: Fatigue, dizziness, palpitations, low vitamin D levels, anxiety disorder? 2 days later
also, I sleep 8 hrs a day get plenty of rest and excercise. I do not feel stressed out and I do eat healthy and drink water all day long. I had my thyroid checked and it was fine.

My BP is at 128/78 now, so I dont think the BP is an issue. Also, I heard Mercury from fillings can get in blood stream and cause issues. true? I have 5 mercury fillings.

I was rear ended twice in 12 month period. I have yet to get MRI, but cat scans do not show any damage. The dizziness and fatiuge is nothing like I have felt before, so I do not think it is stress. Could it be an injury with auto accident? Will MRI show that?

Any advice is greatly appreciated, I go back to my DR next week


Answered by Dr. Ashish Mittal 11 hours later
Hello again,
Thanks for the query.

As you mentioned your query in anxiety and stress, I assumed presence of these problems in your case.

Any way now your case has become interesting and complicated too.

Anemia: It should be considered first in your case. Although there are several causes of anemia but first get your complete blood count done.

The following other possibilities came into my mind which need to ruled out in consultation with the concerned physician:

1) Anxiety, as I mentioned in previous answer.

2) Mercury Poisoning:

Dental amalgam fillings may be associated with constant mercury exposure, particularly as an alleged cause of chronic illnesses, autoimmune disorders, neurodegenerative diseases, birth defects, oral lesions, chronic fatigue and mental disorders. Scientists agree that dental amalgam fillings leach mercury into the mouth, but studies vary widely in the amount and whether such amount presents significant health risks.

3) Neurological problem: MRI will help definitely.

4) Cardiac illness: You may need 2 D echocardiography of the heart and ECG done to rule out this.

5) Anemia: Get your complete blood count done.

I hope this information has been both informative and helpful to you.

Wish you Good Health.

Dr. Ashish Mittal
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor